Uterine metastasis from infiltrating ductal carcinoma of breast in a patient receiving tamoxifen


Meydanli M., Karadag N., Ataoglu O., Kafkasli A.

BREAST, vol.11, no.4, pp.353-356, 2002 (SCI-Expanded) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 11 Issue: 4
  • Publication Date: 2002
  • Doi Number: 10.1054/brst.2002.0447
  • Journal Name: BREAST
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.353-356
  • Gazi University Affiliated: No

Abstract

The established relationship between tamoxifen and the development of endometrial cancer causes differential diagnostic problems between metastatic and primary uterine neoplasms. A 45-year-old woman underwent modified radical mastectomy because of left-breast cancer. She presented with abnormal vaginal bleeding 6 years later, while still on tamoxifen therapy. The endometrial curettage revealed undifferentiated adenocarcinoma. She underwent total abdominal hysterectomy, bilateral salphingoopherectomy as well as pelvic and periaortic lymphadenectomy. Microscopic examination revealed neoplastic cells which formed sheets and duct-like structures in the endometrium. The pattern was not that of a primary endometrial tumour and an immunohistochemical staining was performed using human breast gross cystic disease fluid protein-15 (GCDFP-15) which was found out to be positive in the tumour cells. A diagnosis of metastatic ductal carcinoma of the breast in the uterus was rendered. Uterine metastasis should be kept in mind in patients with a history of breast cancer who are on tamoxifen therapy. (C) 2002 Elsevier Science Ltd. All rights reserved.